eISSN 2329-0358

Logo



Partial Regression of Advanced Cyclosporin- -Induced Gingival Hyperplasia after Treatment with Azithromycin. A Case Report

Michal Nowicki, Franciszek Kokot, Andrzej Wiecek

Ann Transplant 1998; 3(3): 25-27

ID: 497395

Published: 1998-09-11


Gingival hyperplasia is a well recognised complication of cyclosporin A therapy. Although its pathogenesis is still debated in several recent reports a second generation macrolide antibiotic - azithromycin induced partial or even complete regression of hyperplasia. We present a patient after kidney transplantation treated with cyclosporin who developed very advanced gigival overgrowth (stage 3 +). The patient received a 3-day treatment with azithromycin which was repeated after 3 months. The first course of the drug caused a partial regression of gingival hyperplasia during following months but the repeated treatment. did not provide a further regression of the changes.

Keywords: cyclosporin, Azithromycin, Gingival Hyperplasia, Kidney Transplantation



Back